Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 191, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 14, 2003, 10:45 PM CDT for Stoddard County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2003, 10:45 PM CDT (03:45 UTC)
- Expired
- May 14, 2003, 11:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Stoddard County, MO
The radar
The Paducah radar (KPAH), 114 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
821
WUUS53 KPAH 150345
SVRPAH
MOC207-150430-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1045 PM CDT WED MAY 14 2003
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STODDARD COUNTY IN SOUTHEAST MISSOURI
* UNTIL 1130 PM CDT
* AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF PUXICO...OR ABOUT 15 MILES
WEST OF BLOOMFIELD...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE BAKER...BERNIE...BLOOMFIELD...DEXTER...
DUDLEY...ESSEX AND PENERMON
LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. TAKE
COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3703 9014 3692 9027 3664 9012 3665 8974
3697 8977
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:25 PM CDT, 7 hours 20 minutes earlier.
Area forecast discussion, May 14, 3:25 PM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 325 PM CDT WED MAY 14 2003 CURRENT FORECAST REMAINS IN GOOD SHAPE...SO ONLY MINOR TWEAKS ANTICIPATED. PRIMARY FORECAST CONCERN REMAINS THE PERIODIC CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. MID-AFTERNOON TIME LAPSE OF AREA RADARS INDICATES VERY LITTLE IN THE WAY OF PRECIPITATION ACROSS THE REGION TODAY. ONLY A FEW SHOWERS WERE NOTED IN THE VICINITY OF THE LAKES REGION IN WESTERN KENTUCKY...IN ADDITION TO A FEW SHOWERS IN SOUTHWEST INDIANA. A WEAK WEATHER SYSTEM IS EXPECTED TO PROGRESS ACROSS THE REGION TONIGHT...SO FEEL OBLIGED TO MAINTAIN SMALL CHANCE POPS. WILL ALSO MAINTAIN SMALL CHANCE POPS ON THURSDAY...AT LEAST UNTIL A WEAK COLD FRONT CLEARS THE REGION BY LATE AFTERNOON. A BRIEF REPRIEVE FROM THE RAIN CHANCES WILL BE IN ORDER THURSDAY NIGHT AND EARLY FRIDAY. ETA/GFS MODELS DISAGREE ON THE TRACK OF THE NEXT SYSTEM AS IT HEADS EAST ACROSS THE PLAINS ON FRIDAY...WITH THE GFS FARTHER NORTH THAN THE ETA AND NGM. EVEN THOUGH THE GFS SOLUTION IS GENERALLY PREFERRED...QPF SEEMS SOMEWHAT OVERDONE. THUS...WILL NOT INTRODUCE ANY PRECIPITATION TO THE FORECAST UNTIL FRIDAY AFTERNOON. SHOWER AND THUNDERSTORM CHANCES WILL PERSIST THROUGHOUT THE UPCOMING WEEKEND AS A CUT-OFF UPPER-LEVEL LOW TRUDGES SLOWLY EAST ACROSS THE REGION. A COMPARISON OF THE GFS AND ECMWF REVEALS A FAIRLY SIMILAR SOLUTION THROUGH THE WEEKEND...WITH THE GFS A BIT FASTER IN SWEEPING THE SYSTEM EAST OF THE REGION BY LATE SUNDAY. PREFER A COMPROMISE FOR NOW. NEXT WEEK SHOULD START OFF DRY IN THE PRESENCE OF A WEAK UPPER-LEVEL RIDGE. WILL INTRODUCE A CHANCE OF PRECIPITATION TUESDAY NIGHT AND WEDNESDAY MORNING AS THE NEXT FRONTAL SYSTEM SWEEPS ACROSS THE AREA. PREFER A BLEND OF THE FWC/MAV GUIDANCE WITH A HEDGE TOWARD THE WARMER FWC NUMBERS...INCLUDING FRIDAY WHICH FEATURES A 15 DEGREE DIFFERENCE BETWEEN THE TWO. .PAH...NONE. RJP
Hazardous weather outlook, May 14, 8:28 PM CDT, 2 hours 17 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-151000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 828 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT OVER PARTS OF SOUTHEAST MISSOURI...PARTS OF WESTERN KENTUCKY AND ALL OF SOUTHERN ILLINOIS. LARGE HAIL AND DAMAGING WINDS WILL BE MAIN HAZARD FROM ANY SEVERE STORMS. THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS ACROSS THE REST OF THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A RISK OF THUNDERSTORMS OVER THE REGION ON THURSDAY AND THEN AGAIN FROM FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...ALONG AND NORTHWEST OF PIEDMONT MISSOURI TO PADUCAH KENTUCKY TO MARION KENTUCKY TO MOUNT CARMEL ILLINOIS LINE...SHOULD BE ALERT FOR THE POSSIBILITY OF HAIL OR DAMAGING WINDS FROM STORMS THAT MAY DEVELOP OR MOVE INTO YOUR AREA. SPOTTER ACTIVATION MAY BE NEEDED TOMORROW AS THUNDERSTORM DEVELOP ALONG AN ADVANCING COLD FRONT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE. DFS
In the hours before
Local storm report, May 14, 10:01 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1001 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0952 PM 2E PIEDMONT MO 0.88 INCH HAIL
05/14/03 WAYNE RELAYED BY ESPOTTERThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 9:27 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 48 min |
| May 14, 9:43 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Wayne | 47 min |
| May 14, 10:26 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Wayne | 49 min |
| May 15, 12:43 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 32 min |
| May 15, 1:15 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Stoddard | 30 min |
| May 15, 2:07 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 23 min |
| May 15, 2:30 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.